Alert archive / New York / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 42, NWS Buffalo, NY

June 9, 2025Jefferson County, Oswego County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jun 9, 2025, 4:16 PM EDT for Jefferson County, Oswego County, New York. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2025, 4:16 PM EDT (20:16 UTC)
Expired
Jun 9, 2025, 5:15 PM EDT
In force
59 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jefferson County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 37 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 4:32 PM EDTTSTM WND DMGPulaski, NYTrees and wires down in town.
Jun 9, 4:38 PM EDTTSTM WND DMGSandy Creek, NYSeveral trees and wires down in Sandy Creek.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2025-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2025-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

099 
WUUS51 KBUF 092016
SVRBUF
NYC045-075-092115-
/O.NEW.KBUF.SV.W.0042.250609T2016Z-250609T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
416 PM EDT Mon Jun 9 2025

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Southwestern Jefferson County in central New York...
  Oswego County in central New York...

* Until 515 PM EDT.

* At 416 PM EDT, a severe thunderstorm was located near Mexico Point
  State Park, or near Sandy Island Beach State Park, moving east at
  35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Sandy Island Beach State Park, Stony Point, Pulaski, Central
  Square, Adams, Redfield, Selkirk Shores State Park, Mexico Point
  State Park, Adams Center, and Nine Mile Point.

This includes Interstate 81 between exits 32 and 42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4348 7582 4333 7589 4332 7586 4328 7587
      4328 7638 4356 7643 4357 7636 4356 7631
      4356 7628 4358 7626 4369 7626 4378 7629
      4383 7636 4384 7636 4389 7579 4388 7584
      4379 7585 4379 7579 4347 7576
TIME...MOT...LOC 2016Z 257DEG 31KT 4358 7629 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Thomas
2 follow-up statements
693 
WWUS51 KBUF 092043
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
443 PM EDT Mon Jun 9 2025

NYC045-075-092115-
/O.CON.KBUF.SV.W.0042.000000T0000Z-250609T2115Z/
Jefferson NY-Oswego NY-
443 PM EDT Mon Jun 9 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN JEFFERSON AND OSWEGO COUNTIES...

At 442 PM EDT, a severe thunderstorm was located 8 miles northeast of
Pulaski, or 10 miles east of Sandy Island Beach State Park, moving
east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Sandy Island Beach State Park, Stony Point, Pulaski, Central Square,
Adams, Redfield, Selkirk Shores State Park, Mexico Point State Park,
Adams Center, and Southwick Beach State Park.

This includes Interstate 81 between exits 32 and 42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4347 7576 4347 7577 4348 7582 4333 7589
      4332 7586 4328 7587 4328 7638 4341 7640
      4354 7627 4362 7625 4378 7629 4383 7636
      4384 7636 4389 7586 4389 7580 4388 7584
      4379 7585 4379 7579
TIME...MOT...LOC 2042Z 257DEG 31KT 4363 7598 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JJR
119 
WWUS51 KBUF 092111 RRA
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
511 PM EDT Mon Jun 9 2025

NYC045-075-092120-
/O.EXP.KBUF.SV.W.0042.000000T0000Z-250609T2115Z/
Jefferson NY-Oswego NY-
511 PM EDT Mon Jun 9 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JEFFERSON AND
OSWEGO COUNTIES WILL EXPIRE AT 515 PM EDT...

The storms which prompted the warning have weakened somewhat and 
mostly exited the warned area. Therefore, the warning will be 
allowed to expire.

This being said, another Severe Thunderstorm Warning remains in 
effect for Southeastern Jefferson and Northeastern Oswego counties 
until 600 PM EDT. 

&&

LAT...LON 4347 7576 4347 7577 4348 7582 4333 7589
      4332 7586 4328 7587 4328 7638 4341 7640
      4354 7627 4362 7625 4378 7629 4383 7636
      4384 7636 4389 7586 4389 7580 4388 7584
      4379 7585 4379 7579
TIME...MOT...LOC 2110Z 257DEG 31KT 4372 7588 

$$

JJR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:35 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 9, 1:35 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
135 PM EDT Mon Jun 9 2025

.SYNOPSIS...
Numerous showers and thunderstorms will continue through this
evening. Some of these storms may produce locally heavy rainfall and
gusty winds, with these drenching thunderstorms continuing the heavy
rain threat through the overnight hours. Conditions dry out Tuesday
through at least Wednesday.

&&

.NEAR TERM /THROUGH TUESDAY/...
Initial batch of moderate to heavy showers and isolated thunder
associated with pre-frontal trough continuing to expand eastward
across western New York early this afternoon. There remains
some uncertainty in how much destabilization occurs this
afternoon. Shear profiles remain favorable, however the current
coverage of showers working through the region will likely
hinder destabilization and limit severe threat through at least
mid afternoon.

Lastest CAMs continuing to suggest a better opportunity for stronger
thunderstorms will be late this afternoon and this evening as the
atmosphere recovers within the warm sector ahead of the approaching
main cold frontal boundary, with main threat area across the
Southern Tier into the Finger Lakes. The axis of a +1SD PWAT anomaly
will lie over our region late this afternoon and evening, that along
with a boundary layer flow becoming parallel to an approaching cold
front will encourage training cells. This will bring a threat for
locally heavy rainfall with basin average rainfall amounts of an
inch plus possible across a good portion of our area from late this
afternoon through tonight.

Heavier rain and convection ends from west to east late tonight,
with some lingering patchy fog possible through the night as low
level moisture hangs around and air temperatures settle back to near
the dewpoint.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
The mid-level trough exits off into New England Tuesday night, which
will allow for drier weather to take hold across the entire region.
It looks generally dry for most locations Wednesday, but we
could still see a shower or two across the North Country and
Saint Lawrence Valley.

A shortwave trough dropping southeast across Ontario is then
advertised to drag a cold front through the area Wednesday night
with a chance for a few showers. The risk for additional showers and
perhaps a thunderstorm should increase by Thursday afternoon as
the front makes its way into the Southern Tier, before stalling
out near the NY/PA line by Thursday night bringing a continued
chance for showers and an isolated thunderstorm.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Medium range guidance continuing to signal that a quasi-stationary
frontal boundary will take shape near the region and remain in place
for the end of the week and into the weekend. Where this front ends
up will determine the threat for additional showers and
thunderstorms. Low forecast confidence exists on where any activity
would develop along or close to this boundary.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A cold front will then approach western NY this afternoon with a
line of showers and thunderstorms along and ahead of the boundary.
The front will slow its eastward progression as it eases across
western NY into the Finger Lakes through the afternoon into the
evening hours. Expect widespread rain and thunderstorms
featuring the potential for locally heavy rain and strong wind
gusts. Flight conditions will lower to IFR, and possibly LIFR in
heavier storms, with MVFR predominant outside of heavier
activity. Far western NY may start to see some improvement by
around 06Z.

Tonight, widespread showers and embedded thunderstorms to start the
period with LIFR/IFR flight conditions. Activity ends from west to
east overnight, with patches of fog lingering through the night.

Outlook...

Tuesday...VFR/MVFR with a chance for showers and thunderstorms.
Likely VFR and dry for KBUF/KIAG.

Wednesday...Mainly VFR with a chance of a few showers east of Lake
Ontario.

Thursday through Saturday...Mainly VFR with a chance of showers and
thunderstorms.

&&

.MARINE...
Winds will veer more southerly to southwesterly this afternoon and
remain through Tuesday behind a cold front that will cross the lower
Great Lakes late this afternoon and evening. As a pool of cool air
associated with the mid level low passes over the lower Great Lakes
Tuesday and Tuesday night, a modest chop will again develop on the
lakes.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flood Watch through late tonight for NYZ003-004-012>014-
     019>021-085.
     Flood Watch from 5 PM EDT this afternoon through late tonight
     for NYZ005-006.
MARINE...None.

&&

SYNOPSIS...JM/Thomas/TMA
NEAR TERM...TMA
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...JM/TMA
MARINE...JM/Thomas/TMA
Hazardous weather outlook, Jun 9, 2:55 PM EDT, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
255 PM EDT Mon Jun 9 2025

NYZ019>021-101900-
Chautauqua-Cattaraugus-Allegany-
255 PM EDT Mon Jun 9 2025

...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT TUESDAY...
...SEVERE THUNDERSTORM WATCH 401 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003-004-012>014-085-101900-
Monroe-Wayne-Wyoming-Livingston-Ontario-Southern Erie-
255 PM EDT Mon Jun 9 2025

...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT TUESDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ005-101900-
Northern Cayuga-
255 PM EDT Mon Jun 9 2025

...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT TUESDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001-002-010-011-101900-
Niagara-Orleans-Northern Erie-Genesee-
255 PM EDT Mon Jun 9 2025

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-101900-
Oswego-
255 PM EDT Mon Jun 9 2025

...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT TUESDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-101900-
Jefferson-Lewis-
255 PM EDT Mon Jun 9 2025

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

There is a Slight Risk for excessive rainfall through tonight.
Showers and thunderstorms will have the potential to produce heavy
rainfall which could lead to flash flooding, especially for areas
that are susceptible to flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-041-LOZ030-042>045-062>065-SLZ022-024-101900-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
255 PM EDT Mon Jun 9 2025

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-101900-
Lake Erie nearshore waters from Ripley to Dunkirk-
255 PM EDT Mon Jun 9 2025

...SEVERE THUNDERSTORM WATCH 401 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Strong to severe thunderstorms will be possible this afternoon and
evening. The primary threat will be damaging wind gusts, with a
lower
chance for severe hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:51 AM EDTFlood WatchBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Livingston and 5 more22 min
Jun 9, 4:16 AM EDTFlood WatchBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Livingston and 5 more22 hr
Jun 9, 3:03 PM EDTSpecial Marine WarningBUF87 min
Jun 9, 3:56 PM EDTSevere Thunderstorm WarningBUFChautauqua49 min
Jun 9, 4:28 PM EDTSpecial Marine WarningBUF32 min
Jun 9, 4:43 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua62 min
Jun 9, 4:55 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego31 min
Jun 9, 5:30 PM EDTSpecial Marine WarningBUF60 min
Jun 9, 5:36 PM EDTTornado WarningBUFCattaraugus24 min
Jun 9, 5:51 PM EDTSevere Thunderstorm WarningBUFChautauqua54 min
Jun 9, 6:41 PM EDTFlash Flood WarningBUFAllegany4 hr

Nearby

Severe Thunderstorm Warnings in New York, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.